Alabama, 2014Hail and Damaging Winds in Alabama, January 11, 2014
January 11, 2014 · NWS BMX · 13 events in 5 counties and zones
On Saturday, January 11th, clusters of thunderstorms developed during the early morning hours ahead of an approaching storm system across portions of south Central Alabama and moved northeastward producing isolated small hail. As this activity was ongoing, convection along a pre-frontal trough pushed into northwest Central Alabama, also producing small hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
On Saturday, January 11th, clusters of thunderstorms developed during the early morning hours ahead of an approaching storm system across portions of south Central Alabama and moved northeastward producing isolated small hail. As this activity was ongoing, convection along a pre-frontal trough pushed into northwest Central Alabama, also producing small hail. The line of storms intensified as it moved eastward, producing large hail, wind damage, and heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jan 11, 3:43 AM CST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 11, 3:43 AM CST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
343 AM CST SAT JAN 11 2014
.DISCUSSION...
CURRENTLY IN THE 50S AND 60S ACROSS CENTRAL ALABAMA AT THIS LATE
HOUR WITH THUNDERSTORMS MOVING ACROSS THE AREA. A FAIRLY LARGE
TURNAROUND FROM THE SINGLE DIGITS EARLIER THIS WEEK. A LINE OF
SHOWERS AND THUNDERSTORMS HAVE JUST MOVED INTO NORTHWESTERN PORTIONS
OF THE STATE ALONG A PREFRONTAL TROUGH. THE COLD FRONT IS STILL
FURTHER TO THE WEST ALONG THE MISSISSIPPI RIVER. FURTHER TO THE
SOUTH...A FEW SHOWERS AND THUNDERSTORMS DEVELOPED EARLIER TONIGHT
ALONG A WARM FRONT. THESE SHOWERS HAVE MOVED INTO GEORGIA AND THE
FOCUS IS NOW ALONG THE PREFRONTAL TROUGH. DEWPOINTS ARE A FEW
DEGREES HIGHER THAN WHAT A MAJORITY OF THE MODELS HAVE BEEN SHOWING.
AT 3 AM...THE DEWPOINT IS 64 DEGREE FAHRENHEIT AT MONTGOMERY AND
TROY. THE ACTIVITY ACROSS THE AREA IS CURRENTLY ELEVATED. THE 00Z
SOUNDING INDICATED DECENT LAPSE RATES ALOFT AND EXPECT THESE LAPSE
RATES HAVE INCREASED AS TEMPERATURES ALOFT HAVE COOLED WITH FALLING
HEIGHTS. SO FAR...THERE HAVE BEEN REPORTS OF WIND GUSTS IN THE 30-40
MPH RANGE WITH SMALL PEA SIZED HAIL. THERE HAVE BEEN A COUPLE OF
INSTANCES WITH THE 50 DBZ HEIGHT AROUND THE -20 DEGREE CELSIUS LEVEL
OR HIGHER. THESE REFLECTIVITIES VALUES HAVE ONLY PRODUCED PEA TO
POSSIBLY HALF INCH SIZED HAIL. THE DEEP LAYER SHEAR IS SUFFICIENT TO
MAINTAIN THE STORMS ACROSS THE CWA WITH VALUES IN THE NEIGHBORHOOD
OF 60-70 KTS. LOW LEVEL SHEAR IS NOT TOO SHABBY WITH 0-1 KM SRH
VALUES RANGING FROM 200-300 ACROSS THE SOUTH TO 300-400 ACROSS THE
NORTH. THE QUESTION BECOMES CAN WE SEE ANY SURFACE BASED STORMS AS
THE DEWPOINTS CONTINUE TO INCREASE ACROSS THE AREA. WE WILL HAVE TO
WATCH THE 65 DEGREE ISODROSOTHERM CAREFULLY THIS MORNING...AS IT
APPEARS STORMS COULD BECOME SURFACE BASED WITH DEWPOINTS REACHING
THAT 65-67 DEGREE RANGE. EVEN SO...LOW LEVEL LAPSE RATES ARE POOR
DUE TO THE SATURATED BOUNDARY LAYER. AT THIS TIME...EXPECT STRONG
STORMS WILL CONTINUE TO BE POSSIBLE ACROSS THE AREA WITH WIND GUSTS
RANGING FROM 30-50 MPH WITH SMALL HAIL POSSIBLY UP TO PENNY SIZED.
WILL CONTINUE TO HAVE TO MONITOR THE INCREASING DEWPOINTS AND AN
ISOLATED SEVERE STORM OR TWO WOULD NOT BE OUT OF THE QUESTION EARLY
THIS MORNING. THE FRONT WILL CLEAR THE FORECAST AREA AROUND NOON AND
EXPECT ANY CHANCE FOR AN ISOLATED SEVERE STORM WILL BE OVER BY
AROUND 11 AM.
COLDER AIR WILL MOVE IN TO THE AREA TONIGHT BUT THE COLD AIR
ADVECTION IS WEAK AND EXPECT TEMPERATURES WILL ONLY DROP DOWN TO
NEAR NORMAL OR JUST ABOVE NORMAL FOR THIS TIME OF YEAR. SUNDAY WILL
BE A DECENT DAY IN BETWEEN SYSTEMS. SKIES SHOULD BE MOSTLY SUNNY AS
A RIDGE SETS UP ACROSS THE TENNESSEE AND OHIO RIVER VALLEYS.
TEMPERATURES WILL TOP OUT IN THE UPPER 50S AND LOWER 60S.
THE NEXT CHANCE OF RAIN RETURNS ON MONDAY AS AN UPPER LEVEL TROUGH
MOVES ACROSS THE PLAINS. MODELS ARE IN GOOD AGREEMENT WITH THE
TIMING AND AMOUNT OF MOISTURE WITH THIS SYSTEM. THEREFORE...HAVE
INCREASED POPS DURING THIS TIMEFRAME. PW VALUES WILL INCREASE TO
OVER AN INCH AS THE FRONT APPROACHES WITH MEAN RH VALUES OVER 90
PERCENT. EXPECT RAINFALL AMOUNTS OF AN INCH TO AN INCH AND HALF WILL
BE POSSIBLE WITH THIS SYSTEM. NOT EXPECTING ANY FLOODING ISSUES AS
THE SYSTEM EXITS THE AREA FAIRLY QUICKLY. ANOTHER CLIPPER SYSTEM
WILL MOVE IN RIGHT BEHIND THE PREVIOUS SYSTEM. UPPER LEVEL HEIGHTS
WILL CONTINUE TO DECREASE WITH TEMPERATURES ALOFT COOLING RAPIDLY.
THE OVERALL MOISTURE HAS DECREASED WITH THE LATEST MODELS AND HAVE
LOWERED POPS WITH THE CLIPPER SYSTEM TUESDAY NIGHT INTO WEDNESDAY
MORNING. MODEL SOUNDINGS FROM THE GFS INDICATE THAT THE FREEZING
LEVEL IS STILL A COUPLE OF THOUSAND FEET ABOVE THE GROUND BEFORE
MIDNIGHT. THEREFORE...HAVE DELAYED THE MIXTURE OF RAIN/SNOW UNTIL
AFTER MIDNIGHT. 850MB TEMPERATURES DECREASE RAPIDLY ON WEDNESDAY
DOWN TO THE -10 TO -12 DEGREES CELSIUS AND EXPECT HIGH TEMPERATURES
WILL HAVE A HARD TIME MAKING IT OUT OF THE 40S. TEMPERATURES WILL
MODERATE SOME ON THURSDAY BEFORE ANOTHER CLIPPER SYSTEM DIVES DOWN
ACROSS THE AREA ON FRIDAY. AT THIS TIME...IT APPEARS THE MOISTURE
WITH THIS SYSTEM WILL BE EVEN MORE LIMITED THAN THE FIRST ONE.
05/MA
&&
.AVIATION...
06Z TAF DISCUSSION.
QUITE THE CONVECTION BAND HAS DEVELOPED ACROSS THE SE HALF OF C
AL WHICH IS WELL AHEAD OF THE BAND OF SHOWERS/TSTORMS CLOSER TO
THE FRONT...AFFECTING ANB/MGM/TOI. OUTSIDE OF RAIN AREAS WILL
STILL HAVE IFR/LIFR CIGS & VSBYS THANKS TO OUR ISENTROPIC LIFT AND
LOW LEVEL RETURN FLOW ACROSS THE AREA. FRONT STILL FAIRLY FAR BACK
TO OUR W AND WILL MOVE THRU DURING THE DAY ON SAT...WITH GUSTY
WINDS POSSIBLE JUST AHEAD OF AND BEHIND THE FRONT. TAFS SHOULD
TRANSITION TO VFR AROUND MIDDAY INTO EARLY SAT AFTERNOON.
08/MK
&&
.PRELIMINARY POINT TEMPS/POPS...
GADSDEN 62 33 56 37 56 / 100 0 0 0 80
ANNISTON 64 35 58 40 59 / 100 0 0 0 80
BIRMINGHAM 63 37 58 43 58 / 90 0 0 10 80
TUSCALOOSA 65 36 61 43 60 / 70 0 0 10 80
CALERA 64 37 59 41 58 / 90 0 0 10 80
AUBURN 65 38 58 41 59 / 100 0 0 0 80
MONTGOMERY 69 38 61 41 62 / 100 0 0 10 80
TROY 69 37 62 40 63 / 100 0 0 10 80
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jan 11, 3:45 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
345 AM CST SAT JAN 11 2014
ALZ011>015-017>050-120945-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
345 AM CST SAT JAN 11 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...TODAY AND TONIGHT.
THERE WILL BE A BRIEF WINDOW WHERE SEVERE THUNDERSTORMS MAY
DEVELOP THIS MORNING. THE THREATS INCLUDE DAMAGING WINDS AND
POSSIBLE TORNADOES. FOR AREAS WEST OF A LINE FROM ROCKFORD TO
PRATTVILLE...THE THREAT WILL LAST UNTIL AROUND 9 AM. FOR AREAS
EAST OF THIS LINE...THE THREAT WILL LAST UNTIL AROUND NOON.
SEVERAL INGREDIENTS STILL HAVE TO COME TOGETHER TO GENERATE SEVERE
WEATHER THIS MORNING. BUT THERE CERTAINLY IS A SMALL THREAT THAT
IT MAY OCCUR. BE PREPARED IF ANY SEVERE WATCHES OR WARNINGS BECOME
NECESSARY.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PREVIOUS MENTION OF LIGHT SNOW ACROSS NORTH CENTRAL ALABAMA ON
TUESDAY NIGHT HAS DECREASED ENOUGH TO REMOVED MENTION AT THIS
TIME. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BECOME
NECESSARY THROUGH NOON TODAY.
In the hours before
Special weather statement, Jan 11, 2:40 AM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CST SAT JAN 11 2014
ALZ011-013>015-110930-
FAYETTE AL-MARION AL-WALKER AL-WINSTON AL-
240 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON...NORTHWESTERN WALKER...
EASTERN MARION AND NORTHERN FAYETTE COUNTIES UNTIL 330 AM CST...
AT 239 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM HALEYVILLE TO GLEN ALLEN...
AND MOVING NORTHEAST AT 60 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 35 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
LYNN...
CARBON HILL...
ARLEY...
NEEDMORE...
ELDRIDGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
&&
LAT...LON 3431 8748 3431 8732 3430 8731 3430 8711
3430 8710 3401 8710 3373 8781 3428 8772
3431 8765 3431 8749
TIME...MOT...LOC 0839Z 241DEG 63KT 3424 8764 3386 8770
75Special weather statement, Jan 11, 3:56 AM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 AM CST SAT JAN 11 2014
ALZ015-017-018-023>025-034-111045-
BIBB AL-BLOUNT AL-ETOWAH AL-JEFFERSON AL-SHELBY AL-TUSCALOOSA
AL-WALKER AL-
356 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALKER...
TUSCALOOSA...WESTERN SHELBY...JEFFERSON...WESTERN ETOWAH...NORTHERN
BIBB AND SOUTHERN BLOUNT COUNTIES UNTIL 445 AM CST...
AT 352 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARKADELPHIA TO BURNWELL TO
BANKHEAD LOCK AND DAM TO 6 MILES EAST OF SAMANTHA TO COKER...AND
MOVING EAST AT 50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
NORTHPORT...
TUSCALOOSA...
HOLT...
GARDENDALE...
FULTONDALE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3407 8605 3395 8616 3396 8616 3399 8628
3382 8643 3380 8658 3366 8653 3357 8656
3355 8668 3307 8670 3306 8693 3325 8707
3313 8720 3313 8728 3301 8734 3301 8781
3341 8757 3345 8736 3387 8700 3395 8686
TIME...MOT...LOC 0956Z 259DEG 43KT 3388 8690 3368 8708
3347 8725 3343 8745 3326 8763
MASpecial weather statement, Jan 11, 3:58 AM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
358 AM CST SAT JAN 11 2014
ALZ022-030>032-034-111045-
BIBB AL-GREENE AL-HALE AL-PICKENS AL-SUMTER AL-
358 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SUMTER...SOUTHEASTERN
PICKENS...HALE...GREENE AND NORTHWESTERN BIBB COUNTIES UNTIL 445 AM
CST...
AT 352 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BENEVOLA TO NEW WEST GREENE
TO BOYD...AND MOVING EAST AT 45 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
EUTAW...
GREENSBORO...
EPES...
UNION...
BOLIGEE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3324 8794 3319 8783 3302 8783 3300 8763
3300 8732 3312 8729 3313 8720 3320 8720
3322 8717 3323 8707 3287 8736 3288 8742
3283 8742 3283 8747 3271 8748 3263 8753
3259 8836
TIME...MOT...LOC 0958Z 266DEG 39KT 3312 8786 3291 8804
3267 8820
MASpecial weather statement, Jan 11, 4:44 AM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
444 AM CST SAT JAN 11 2014
ALZ017>021-024>029-111145-
BLOUNT AL-CALHOUN AL-CHEROKEE AL-CLAY AL-CLEBURNE AL-ETOWAH
AL-JEFFERSON AL-RANDOLPH AL-SHELBY AL-ST. CLAIR AL-TALLADEGA AL-
444 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR TALLADEGA...SHELBY...ST. CLAIR...
RANDOLPH...EASTERN JEFFERSON...ETOWAH...CLEBURNE...CLAY...CHEROKEE...
SOUTHEASTERN BLOUNT AND CALHOUN COUNTIES UNTIL 545 AM CST...
AT 443 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF TABOR
ROAD TO ATTALLA TO SPRINGVILLE TO HOMEWOOD...AND MOVING NORTHEAST AT
50 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
COLUMBIANA...
IRONDALE...
MOUNTAIN BROOK...
SPRINGVILLE...
CHELSEA...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3450 8550 3311 8523 3310 8649 3307 8651
3306 8693 3316 8697 3317 8703 3325 8703
3330 8712 3381 8672 3382 8643 3405 8626
3420 8608 3421 8585 3425 8584 3438 8563
3448 8558
TIME...MOT...LOC 1044Z 246DEG 63KT 3429 8596 3402 8615
3380 8650 3345 8682
MASpecial weather statement, Jan 11, 4:47 AM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
447 AM CST SAT JAN 11 2014
ALZ023-025-030>035-039-040-111145-
BIBB AL-CHILTON AL-DALLAS AL-GREENE AL-HALE AL-MARENGO AL-PERRY
AL-SHELBY AL-SUMTER AL-TUSCALOOSA AL-
447 AM CST SAT JAN 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TUSCALOOSA...EASTERN
SUMTER...SHELBY...PERRY...NORTHERN MARENGO...HALE...SOUTHEASTERN
GREENE...NORTHERN DALLAS...CHILTON AND BIBB COUNTIES UNTIL 545 AM
CST...
AT 443 AM CST...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM WOODSTOCK TO 9 MILES EAST
OF AKRON TO 8 MILES NORTHEAST OF KINTERBISH...AND MOVING EAST AT 40
MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
GREENSBORO...
DEMOPOLIS...
HELENA...
BRENT...
CENTREVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3282 8769 3330 8716 3324 8699 3355 8651
3350 8648 3350 8638 3336 8635 3318 8651
3312 8646 3306 8652 3293 8652 3279 8643
3273 8644 3266 8691 3257 8690 3237 8704
3235 8832
TIME...MOT...LOC 1047Z 267DEG 35KT 3324 8712 3286 8753
3241 8813
MALocal storm report, Jan 11, 4:50 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
450 AM CST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM HAIL ENSLEY 33.51N 86.89W
01/11/2014 E0.75 INCH JEFFERSON AL AMATEUR RADIO
&&
LINHARESThunderstorm Wind, Calhoun
- When
- January 11, 5:18 AM CST
- Where
- Calhoun County, 0.52 mi WNW of Saks
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 33.722, -85.839
Two power poles were snapped and tress were uprooted at the junction of Lenlock Lane and Arrow Avenue.
Hail, Calhoun
- When
- January 11, 5:21 AM CST
- Where
- Calhoun County, 1.45 mi SSE of Jacksonville
- Measured
- 0.88 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.800, -85.761
Hail, Calhoun
- When
- January 11, 5:24 AM CST
- Where
- Calhoun County, 0.49 mi SE of Jacksonville Muni Ar
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 33.776, -85.763
Hail, Talladega
- When
- January 11, 5:40 AM CST
- Where
- Talladega County, 1.8 mi NW of Shocco Spgs
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 33.470, -86.150
Thunderstorm Wind, Autauga
- When
- January 11, 6:15 AM CST
- Where
- Autauga County, 3 mi NNE of Poseys Xrds
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.610, -86.550
Trees were uprooted across multiple locations near New Prospect, including the intersections of County Roads 40 and 50, County Roads 57 and 42, and County Roads 57 and 20. Trees were also reported down blocking the southbound lane of Interstate 65 near mile marker 191.
Thunderstorm Wind, Autauga
- When
- January 11, 6:20 AM CST
- Where
- Autauga County, 2.76 mi N of Forester
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.470, -86.620
Trees were uprooted along County Road 165.
Thunderstorm Wind, Elmore
- When
- January 11, 6:30 AM CST
- Where
- Elmore County, 1.16 mi E of Deatsville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.620, -86.380
Multiple trees were uprooted, along with powerlines down, across several areas in Elmore County, including the Deatsville, Jordan Lake, and Weoka Mills communities. The roof of an old barn was removed along Coosa River Road, destroying the barn. An awning was removed from a home near the intersection of Lightwood Road and Blackwells Road. Roads blocked by uprooted trees included Buyck Road at Wood Road, Providence Road at Jackson Trace, Bradley Road and Weoka Road, Titus Road at Speigner Road, and also several locations along Highway 231 between Titus Road and the Coosa County line.
Thunderstorm Wind, Tallapoosa
- When
- January 11, 6:45 AM CST
- Where
- Tallapoosa County, 3.11 mi NE of Alexander City
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.980, -85.930
Several trees were uprooted just north of Alexander City. One tree fell on a home on Cedar Street causing major damage. Trees fell on houses on Locust Street and Sewell Street causing minor roof damage.
Thunderstorm Wind, Tallapoosa
- When
- January 11, 6:55 AM CST
- Where
- Tallapoosa County, 0.9 mi NW of Newsite
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.040, -85.780
Several trees were uprooted in multiple locations across the eastern and northern portions of Tallapoosa County. Roofs were blown off a barn and tractor shed in New Site.
Thunderstorm Wind, Tallapoosa
- When
- January 11, 7:00 AM CST
- Where
- Tallapoosa County, 0.56 mi WNW of Daviston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 33.053, -85.639
Trees were uprooted, falling on powerlines, along Highway 22.
Thunderstorm Wind, Tallapoosa
- When
- January 11, 7:07 AM CST
- Where
- Tallapoosa County, 1.16 mi W of Dadeville
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.830, -85.770
Trees were uprooted across several locations in the city of Dadeville.
Thunderstorm Wind, Elmore
- When
- January 11, 7:08 AM CST
- Where
- Elmore County, 2.37 mi NW of Wallsburg
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.676, -86.197
Weoka Road at Nobles Road was blocked by a fallen tree.
Thunderstorm Wind, Tallapoosa
- When
- January 11, 7:50 AM CST
- Where
- Tallapoosa County, 2.71 mi ESE of Tallapoosa City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 32.530, -85.810
Trees were uprooted near the intersection of Highway 49 and West Gantt Mills Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, January 11, 20141 death · 4 injured · $1.4 million · 75 kt wind · 22 events
- Damaging Winds in Florida, January 11, 20141 injured · $212,000 · 55 kt wind · 57 events
- Tornado and Flash Flooding in Georgia, January 11, 20142 injured · $200,000 · EF0 · 24 events
- Flash Flood in New York, January 11, 2014$700,000 · 1 event
- Tornadoes and Damaging Winds in Virginia, January 11, 2014$196,000 · EF0 · 12 events
- Flood in Arkansas, January 11, 20142 injured · $40,000 · 1 event
- Flooding in New York, January 11, 2014$47,000 · 5 events
- Damaging Winds in Maryland, January 11, 2014$32,000 · 52 kt wind · 3 events
- Flash Flooding in New York, January 11, 2014$30,000 · 2 events
- Flooding in Vermont, January 11 to 13, 2014$25,000 · 5 events
- Winter Storm and High Wind in Wyoming, January 11 to 14, 201479 kt wind · 23 events
- Lightning Strikes and Strong Wind in Massachusetts, January 11, 2014$19,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494232, 494231, 494233, 494245, 494246, 494247, 494248, 494251, 494253, 494255, 494256, 495005, 494258.